MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VITALIO; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)

BOSTON SCIENTIFIC CORPORATION VITALIO; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Model Number K273
Medical Device Problem Code Interrogation Problem (4017)
Health Effect - Clinical Codes Bradycardia (1751); Cardiac Arrest (1762)
Date of Event 09/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this patient presented to the emergency room (er) for a heart rate of 20 beats per minute (bpm) and went into cardiac arrest.This pacemaker could not be interrogated and had no response to a magnet due to battery depletion.A x-ray was performed to confirm device information.Subsequently, this device was explanted then replaced with a new pacemaker.No additional adverse patient effects were reported.
 
Event or Problem Description
It was reported that this patient presented to the emergency room (er) for a heart rate of 20 beats per minute (bpm) and went into cardiac arrest.This pacemaker could not be interrogated and had no response to a magnet due to battery depletion.A x-ray was performed to confirm device information.Subsequently, this device was explanted and replaced with a new pacemaker.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, analysis confirmed the clinical observation of unable to perform interrogation due to battery depletion.The device case was opened, and visual inspection revealed no irregularities.Testing found that the battery had depleted with a normal current drain.It was determined that there was a battery anomaly that resulted in a voltage was too low to support telemetry.

Brand Name
VITALIO
Common Device Name
IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key15457599
Report Number2124215-2022-36967
Device Sequence Number17852996
Product Code LWP
UDI-Device Identifier00802526516962
UDI-Public00802526516962
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
N970003/S143
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/30/2017
Device Model NumberK273
Device Catalogue NumberK273
Device Lot Number406210
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/14/2022
Supplement Date Received by Manufacturer11/30/2022
Initial Report FDA Received Date09/20/2022
Supplement Report FDA Received Date12/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age75 YR
Patient SexMale